Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Unexplained Bruise On Forearm After Donating Blood. Should I Get It Checked?

I have an unexplained bruise on my forearm that appeared two days ago. It is towards this inside of my elbow on my right arm and doesn t hurt (the bruise), but my arm hurts from my elbow to my shoulder on the same arm. Should I bother getting this checked out? I am 21, no blood problems that I know of however a little over a week ago I did donate blood, even though I have donated in the past and this hasn t happened.
Wed, 14 Aug 2013
Report Abuse
Dermatologist 's  Response
hi,
Thanks for writing in.
The condition can be due to extravasation of blood in the skin while inserting cannula for blood transplant.It will gradually resolve with time.The pain however should not occur .This pain can be due to thrombophlebitis.
You should try simple analgesic like ibuprofen with paracetamol for a day or two.
If problem persists then you must visit a dermatologist or physician for proper diagnosis and treatment.
Regards
DrSudarshan
MD
Dermatology
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Blood bank


Loading Online Doctors....
Unexplained Bruise On Forearm After Donating Blood. Should I Get It Checked?

hi, Thanks for writing in. The condition can be due to extravasation of blood in the skin while inserting cannula for blood transplant.It will gradually resolve with time.The pain however should not occur .This pain can be due to thrombophlebitis. You should try simple analgesic like ibuprofen with paracetamol for a day or two. If problem persists then you must visit a dermatologist or physician for proper diagnosis and treatment. Regards DrSudarshan MD Dermatology